MAUDE Adverse Event Report: COVIDIEN TA; STAPLER, SURGICAL

COVIDIEN TA; STAPLER, SURGICAL
Model Number TA9048S
Medical Device Problem Codes Failure to Fire (2610); Expulsion (2933)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a right hemicolectomy, when removing the bowel tumor, after placing the intestine in the jaws of the device and firing, the surgeon waited for the allotted time to pass (60 seconds), however, when the device was opened, the staples were only sticking out a couple of millimeter and had not gone through the intestine to staple together.The device was then carefully removed and a new one was used.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: d3(mfr name, street 1, mfr city, mfr region and postal code), d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The instrument was received loaded with a single use loading unit (sulu).Visual inspection of the sulu noted that all of the staples were partially advanced in the cartridge.The staples were in unusable and unformed condition.The pusher slots that did not have partially advanced staples were not loaded with any staples.The identifying witness mark from automatic firing fixture was present on the instrument handle.The advanced unformed staples in the sulu were reused and reset inside the cartridge.The instrument and the sulu were applied to appropriate test media.The jaw closed smoothly, the pin slide advanced fully, and the handle actuated smoothly into pre-clamped and clamped positions.The jaw opened, handle unlocked, and pin slide retracted when black release button was depressed.Acceptable staple formation was observed on test media.It was reported that the instrument did not fire and a staple pre-fire occurred.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when the firing stroke is not completed during application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: to fire the instrument, squeeze the handle a second time until it reaches a solid stop and it locks in the back position.If the ins trument handle is partially squeezed during firing then released, bleeding may occur as the instrument was not fully fired.The black release button may be used to open the instrument at any time during approximation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
TA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce,pr CT 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce,pr CT 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23982637
Report Number1219930-2026-00109
Device Sequence Number10609063
Product Code GAG
UDI-Device Identifier10884521043275
UDI-Public(01)10884521043275(17)300630(10)P5G1239(20)01
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K231491
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTA9048S
Device Catalogue NumberTA9048S
Device Lot NumberP5G1239
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2025
Supplement Date Received by Manufacturer06/10/2026
Initial Report FDA Received Date01/06/2026
Supplement Report FDA Received Date06/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexUnknown